MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 10/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: gore excluder stent graft.Tscmg-35-260-7-les-jp guidewire.The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was initially reported on (b)(6) 2018, a (b)(6)-year old female patient underwent stent graft placement to treat thoracic aortic aneurysm (taa) / abdominal aortic aneurysm (aaa).After another manufacturer's stent graft was placed below renal artery, touch-up ballooning was performed with coda balloon.The proximal platinum marker of the coda balloon was located at the proximal end of the stent graft during inflation.No part of the balloon was outside of the graft during inflation.At this point, the infrarenal abdominal aorta ruptured blood infusion was performed, but the patient's hemodynamic stability was not recovered.They attempted to place another stent graft was attempted to treat the abdominal aorta damage, but this attempt failed.Therefore, the procedure was converted to open surgical repair.The patient was not recovered, and deceased.As reported, the patient has severe calcification from the abdominal aorta through the iliac artery.The balloon was inflated using a 20cc syringe.However, the volume/pressure used during inflation is not known.It is not known if the patient was on anticoagulants.An autopsy will not be performed.The device will not be returned to aid in the investigation as the event was not related device defect.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the coda balloon device was not returned for an analysis and no photos or imaging were provided.Without the complaint device, a physical investigation was not able to be completed.A document based investigation has been performed which includes a review of complaint history, the device history record, the instructions for use, manufacturing instructions, and quality control data.A review of the device history record (dhr) for lot 9088439 showed there were no non-conformances that would have caused or contributed to this incident.A complaint history records review revealed this is only reported complaint associated with complaint lot number 9088439.The complainant did not return the complaint device to cook for investigation.No autopsy report or imaging was provided.The volume used for inflation was not provided.It was reported there was severe calcification from the abdominal aorta through the iliac artery present.The physician also commented that ¿it is possible that the calcification within aorta and ballooning against stent graft may have impacted for aortic damage.¿ however, based on the available information, the definitive cause for the reported event cannot be determined.The appropriate cook personnel have been notified of this event.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8126988
Report Number1820334-2018-03465
Device Sequence Number1913222
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)210813(10)9088439
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number9088439
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR